Alert archive / Idaho / River Flood Watches in 2012
River Flood Watch 3, NWS Spokane, WA
NWS Spokane, WA issued this river flood watch at Apr 11, 2012, 11:38 AM PDT for Kootenai County, Shoshone County, Idaho. It took effect at Apr 12, 2012, 10:08 PM PDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2012, 11:38 AM PDT (18:38 UTC)
- In effect from
- Apr 12, 2012, 10:08 PM PDT
- Expired
- Apr 13, 2012, 6:40 PM PDT
- In force
- 21 hr
- Issued by
- NWS Spokane, WA
- Flood severity
- None
Counties Kootenai County, ID, Shoshone County, ID
The radar
The Spokane radar (KOTX), 101 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Coeur d'Alene River at Cataldo (CTLI1). The gauge peaked at 41.06 ft at Apr 13, 2012, 6:00 AM PDT.
- Action stage
- 42 ft
- Minor stage
- 43 ft
- Moderate stage
- 46 ft
- Major stage
- 50 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 12413500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
148 WGUS66 KOTX 111838 FFAOTX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SPOKANE, WA 1138 AM PDT WED APR 11 2012 ...THE NATIONAL WEATHER SERVICE IN SPOKANE, WA HAS ISSUED A FLOOD WATCH FOR THE FOLLOWING RIVERS IN IDAHO... COEUR D'ALENE RIVER AT CATALDO AFFECTING KOOTENAI AND SHOSHONE COUNTIES ...EXPECTED RAIN FALL TONIGHT AND EARLY THURSDAY OVER THE COEUR D'ALENE RIVER BASIN WILL LEAD TO POSSIBLE MINOR FLOODING ON THE COEUR D'ALENE RIVER AT CATALDO. MONITOR CURRENT WATER LEVELS ON THE WEB AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX (ALL LOWERCASE) HERE ARE SOME FORECASTS FOR AREA RIVERS AND LAKES: PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS AND THOSE WITH INTERESTS NEAR THE RIVER SHOULD MONITOR RISING WATER LEVELS AND BE PREPARED FOR POSSIBLE FLOOD WARNINGS. ADDITIONAL INFORMATION IS AVAILABLE AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX && IDC055-079-121838- /O.NEW.KOTX.FL.A.0003.120413T0508Z-120414T0140Z/ /CTLI1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1138 AM PDT WED APR 11 2012 THE NATIONAL WEATHER SERVICE IN SPOKANE, WA HAS ISSUED A * FLOOD WATCH FOR THE COEUR D'ALENE RIVER AT CATALDO * FROM THURSDAY EVENING TO FRIDAY EVENING. * AT 9:30 AM WEDNESDAY THE STAGE WAS 37.6 FEET. * MINOR FLOODING IS POSSIBLE. * FLOOD STAGE IS 43.00 FEET. * FORECAST...THE RIVER WILL RISE TODAY AND THURSDAY...POSSIBLY ACHIEVING FLOOD STAGE LATE THURSDAY EVENING. THE RIVER WILL LIKELY CREST SLIGHTLY ABOVE FLOOD STAGE AND BEGIN TO DROP DURING THE DAY FRIDAY. * AT 43.0 FEET...MINOR FLOODING OF FARMLAND FROM CATALDO DOWNSTREAM TO HARRISON IS LIKELY. THE CAMPGROUND AT CATALDO WILL ALSO BEGIN TO FLOOD. PORTIONS OF DUDLEY ROAD, WEST OF LATOUR CREEK, WILL LIKELY BE UNDERWATER AND IMPASSABLE. IF THERE IS SIGNIFICANT WATER ALREADY IN THE FLOODPLAIN, THESE IMPACTS MAY OCCUR AT LOWER STAGES. $$
What forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this river flood watch went out at Apr 11, 10:05 AM PDT, 1 hour 33 minutes earlier.
Area forecast discussion, Apr 11, 10:05 AM PDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 1005 AM PDT Wed Apr 11 2012 .SYNOPSIS... A Pacific storm system will gradually move into the Inland Northwest and bring cooler and much wetter weather beginning today and continuing through the middle of the week. Heavy rain is possible with and a chance of thunder for the northern Panhandle and northeast Washington Today and Thursday. The weather should turn somewhat drier by the weekend. && .DISCUSSION... Rest of today and this evening...Forecast issue for today will be refining the gradual deterioration expected over the region as a negatively tilted upper trough begins to impact the region. Southerly flow ahead of this trough continues to advect mid and high level moisture into the region. the air mass is gradually moistening up...and upper level dynamic support will arrive later today promoting this moisture enhancing further into scattered showers from south to north during the afternoon. The best potential for thunderstorms after 2 PM today and into this evening will be initially over the Palouse and points south...this is where the best upper level forcing...instability and low level frontal forcing will all come together prior to 00z (5pm). During the evening hours this area of more certain showers and thunderstorms will move north through the Idaho Panhandle and allow most locations east of a line from Colville to Walla Walla to receive at least a few hundredths of rain...with the axis of more substantial precipitation over the Idaho Panhandle. The expected rain in the Coeur D'Alene River headwaters has resulted in the River Center Models bringing the Coeur D'Alene at Cataldo slightly above flood stage by Friday. A flood watch will be issued to account for this possibility. A few other main stem rivers are expected to break action stage...but no other floods are expected from this moderate but locally intense precipitation regime over the next 24-36 hours. Thus...today's forecast will be another relatively benign and mild day for most of the region...but with an increasing chance of hit-and-miss showers as the day wears on...culminating in an active shower and isolated thunderstorm pattern this evening particularly over the eastern third of the forecast area. /Fugazzi && .AVIATION... 18Z TAFS: Moist southerly flow aloft will continue to advect occasionally thick mid level clouds through the region. After 20Z an incoming upper level disturbance from the south will start to generate scattered rain showers over the region...with the chance of any showers hitting any particular TAF site fairly low this afternoon. Also...instability will create a threat of isolated thunderstorms from 23Z-03Z over the eastern TAF sites...with KPUW and KLWS seeing the best chance of a brief thunderstorm late today and early this evening. After 00Z showers will become widespread and numerous east of a line from KCQV to KALW as a cold front moves through the region tonight. Despite this deterioration...conditions at all TAF sites will likely remain VFR outside of isolated thunderstorm or heavy shower cores. /MJF && .PRELIMINARY POINT TEMPS/POPS... Spokane 65 41 56 37 54 36 / 20 70 50 20 20 10 Coeur d'Alene 64 42 54 36 53 35 / 20 80 50 20 20 20 Pullman 62 38 54 34 54 34 / 50 70 60 30 20 10 Lewiston 65 42 60 38 59 39 / 50 70 50 30 20 10 Colville 69 44 58 39 60 36 / 20 70 50 30 30 10 Sandpoint 67 42 51 36 51 34 / 20 80 70 30 30 20 Kellogg 68 39 52 34 51 33 / 50 100 70 20 40 20 Moses Lake 67 38 63 37 62 38 / 30 20 20 20 10 10 Wenatchee 67 38 62 37 60 39 / 40 20 20 20 10 10 Omak 71 40 63 36 60 37 / 40 20 30 20 10 10 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, Apr 11, 6:00 AM PDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 600 AM PDT WED APR 11 2012 IDZ001-004-WAZ037-038-121300- NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- 600 AM PDT WED APR 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS PORTIONS OF NORTHEAST WASHINGTON AND THE IDAHO PANHANDLE. SOME OF THE THUNDERSTORMS COULD BE STRONG ACROSS THE CENTRAL PANHANDLE...WITH GUSTY WINDS POSSIBLE. THE THREAT OF THUNDER WILL END THIS EVENING...BUT WILL BE REPLACED BY AREAS OF MODERATE TO LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HEAVY RAIN COULD CONTINUE ON THURSDAY WITH MOST OF IT FOCUSED NEAR THE CANADIAN BORDER. THE RAIN WILL COMBINE WITH MELTING SNOW WHICH WILL LEAD TO SIGNIFICANT RISES ON AREA LAKES...STREAMS AND RIVERS. A HYDROLOGIC OUTLOOK HAS BEEN ISSUED FOR THE AREA. PLEASE SEE THE PRODUCT FOR DETAILS. IDZ002-003-026-027-WAZ031>036-041>044-121300- COEUR D'ALENE AREA-IDAHO PALOUSE-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 600 AM PDT WED APR 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Nearby
River Flood Watches in Idaho, 2012Every river flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.